Alert archive / New York / Frost Advisories in 2016
Frost Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 17, 2016, 8:02 PM EDT for Oneida County, New York. It took effect at May 18, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 8:02 PM EDT (00:02 UTC)
- In effect from
- May 18, 2016, 2:00 AM EDT
- Expired
- May 18, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS71 KBGM 180002 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 802 PM EDT TUE MAY 17 2016 NYZ009-181300- /O.NEW.KBGM.FR.Y.0002.160518T0600Z-160518T1300Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 802 PM EDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * LOCATIONS...NORTHERN ONEIDA COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...FALLING IN THE MIDDLE 30S. * TIMING...AFTER 2 AM EXPECT TEMPERATURES TO FALL QUICK ENOUGH FOR AREAS OF FROST TO DEVELOP. THE FROST WILL MELT AS TEMPERATURES RAPIDLY WARM WELL ABOVE FREEZING AFTER SUNRISE WEDNESDAY. * IMPACTS...FROST DAMAGE TO SENSITIVE PLANTS AND CROPS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DJN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 17, 7:43 PM EDT, 19 minutes earlier.
Area forecast discussion, May 17, 7:43 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 743 PM EDT TUE MAY 17 2016 .SYNOPSIS... A weak cold front will finish moving through the Twin Tiers southward this evening, allowing scattered showers to exit the region. High pressure behind this front will bring mainly dry weather for the next few days, along with temperatures trending a bit warmer. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 310 PM EDT Update... Weak front is situated roughly from Sayre to Binghamton to Oneonta and continues to sag slowly south. To the north, some sunshine broke out over the Mohawk Valley but diurnal clouds and a mid level deck are now in the process of filling the sky back in for a time. Along and slightly behind the front, scattered very light showers are occurring in part due to forced ascent from a right entrance region for a 100-plus knot 300mb jetmax. However, the frontal zone of showers is narrow, and with time it will lose the upper support as the front slowly shifts in Northeast PA this evening, and then gradually out of the area early Wednesday morning. That along with loss of diurnal heating will cause shower coverage to diminish as the front exits. Lows tonight will be mainly upper 30s-lower 40s except for mid 40s in Wyoming Valley-Poconos where clouds will linger longer. Patchy frost not totally out of the question towards the Western Catskills but overall the threat looks minimal. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 310 PM EDT Update... Surface high pressure and dry moderating air mass will be the main themes of the short term period. However, the small caveats include a lingering slight chance of a morning shower Wednesday in Wyoming Valley PA to Sullivan County NY, and then Thursday an isolated shower or two will be possible over the higher terrain of Poconos-Catskills. Front will briefly linger early Wednesday just to our southeast, temporarily stalled while awaiting passage of a shortwave. There could still be a few morning showers southeast of Scranton- Monticello, but otherwise it will be a dry day. Temperatures will remain well short of climatology, with highs in the upper 50s to mid 60s. Models have also backed off on the amount of dry air, so there will still be a layer of high clouds and perhaps a scattered fair weather cumulus field to prevent an all out sunny day. The NY Thruway corridor will see the least amount of clouds compared to the remainder of Central NY-Northeast PA which will have more of a partial sunshine. Models have sharpened the upper wave that is set to drop through the region Thursday. Air mass is fairly dry, but the cooling air aloft will steepen lapse rates and there is a layer of moisture between 5-15 kft agl, to the point that there may be isolated showers in the Poconos-Catskills with the aid of orographic lift. After lows in the upper 30s-mid 40s Wednesday night, we should reach 60s areawide for highs Thursday; though lower elevations of Pike, Sullivan, and Luzerne counties could manage to get near 70. That 70-degree feat should be realized by most of the area Friday as high pressure, sunshine, and upper ridging become more dominant over the region. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 3 PM EDT Tuesday Update... Good model consensus. Followed latest guidance which had only minor changes. A deep narrow upper level trough over the east coast will slowly move east this weekend into next week. Low pressure moving slowly from the mid Atlantic to southern New England will keep some light rain across northeast PA and the southern Catskills late Friday night to Saturday night. Sunday some wraparound and cold northerly flow will cause some isolated diurnal rain showers. A surface high pressure area tries to build southeast into the area Monday but gets squeezed. The coastal trough closes off from the upper level jet in southeast Canada. The stacked low off the Carolinas lifts north into the area Tuesday. Again a better chance of showers for northeast PA then central NY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... 730 PM update... VFR through the TAF period. A weak cold front, near avp will continue moving se. AVP may get a sprinkle but no reductions in ceiling and vsbys for sure. 6k ft ceiling clearing south central NY this evening but returning to elm/bgm late tonight. it may clear avp briefly but not worth adding another vfr line. further north lower vfr clouds remain scattered with some high broken clouds Wednesday. nw winds becoming light and variable this evening. wed nwly at 5 kts. OUTLOOK... WED NIGHT-FRIDAY NIGHT...VFR. SATURDAY-SUNDAY...Chance of -shra/minor restrictions for southern terminals as a system skirts by Mid-atlantic Coast to New England. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...MDP LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, May 17, 3:17 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT TUE MAY 17 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-181930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 317 PM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.